A TEENAGER still suffering from major side-effects months after being given a vaccine jab has warned others about its dangers.
Emily Ryalls, 13, of Ossett, was suddenly struck down with fatigue, flu symptoms and new-found allergies following an HPV jab last December.
Ten months on, the Ossett Academy pupil, who takes part in dance, athletics and hockey at her school, is still suffering.
And she said an overwhelming feeling of tiredness which has made it difficult for her to practise her hobbies has left her in tears.
Emily said: “I find it so frustrating. I have always been very active but recently my mum has noticed that I’ve been flagging.
“I try and keep going but there have been times when I’ve been dancing and I’ve had to sit out because I can’t go on. I burst into tears when I realise I will have to leave early.”
Emily’s mum Caron is now campaigning with other mums for the government to carry out more research on the vaccine, called Cervarix.
Mrs Ryalls said: “At first I would really get on Emily’s case and would tell her to pull herself together.
“But the penny dropped when I saw the immunisation schedule and read about other girls’ stories.
“She came down with flu in the new year and suddenly developed an allergy to our dog. The problems have stayed with her for 10 months now.
“I am not at all suggesting that people should not have the jab, as I know a lot of people will have cancer in family.
“But more research needs to be done.”
Doctors have diagnosed Emily with chronic fatigue but this week a paediatrician would not say for sure whether or not the jab was to blame.
The HPV vaccine protects girls against the human papillomavirus infection which can cause cancers, mainly cervical, and genital warts.
A spokeswoman for GlaxoSmithKline, which produces the vaccine, said: “Any suspected adverse reaction can be very distressing and we take these reports very seriously.
“The UK medicines safety agency regularly reviews all reported suspected adverse events and has concluded that no new or serious risks have been identified during use of Cervarix in the UK, and that the balance of benefits and risks remains positive.”